Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 14, 2001, 12:49 AM MDT for Iron County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 12:49 AM MDT (06:49 UTC)
- Expired
- Aug 14, 2001, 1:30 AM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Iron County, UT
The radar
The Cedar City radar (KICX), 29 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 140652 FFWSLC UTC021-140730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1249 AM MDT TUE AUG 14 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL IRON COUNTY IN UTAH * UNTIL 130 AM MDT * AT 1242 AM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 2 MILES SOUTHEAST OF KANARRAVILLE. VERY HEAVY RAINFALL HAS OCCURRED OVER THE SPRING CREEK DRAINAGE SOUTH OF KANARRAVILLE. FLASH FLOODING IS LIKELY IN THIS DRAINAGE AND ADJACENT DRAINAGE NORTH AND SOUTH OF SPRING CREEK. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3754 11320 3748 11321 3748 11308 3755 11313
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:55 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 13, 8:55 PM MDT, 3 hours 54 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 855 PM MDT MON AUG 13 2001 SYNOPSIS...LOW PRESSURE OVER SOUTHERN UTAH WILL EXIT THE STATE BY EARLY TUESDAY. A DRIER WEST TO NORTHWEST FLOW ALOFT WILL FOLLOW FOR MIDWEEK. DISCUSSION...UPDATED EARLIER TO CANCEL FLASH FLOOD WATCH. AREA OF LIGHT TO MODERATE RAIN EXITING EAST OF THE CWA. AIRMASS UNSTABLE WITHIN TROUGH AXIS OVER EASTERN NEVADA. THESE SHOWERS SHOULD HOLD TOGETHER A FEW MORE HOURS THEN WIND DOWN AFTER MIDNIGHT. TROUGH PASSES MIDDAY TUESDAY WITH DRIER MORE STABLE AIRMASS FOLLOWING FOR THE BALANCE OF THE WEEK. SLC 31-0 CDC 4100 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
| Aug 14, 4:26 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 34 min |
| Aug 14, 4:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 40 min |
| Aug 14, 4:55 PM MDT | Flash Flood Warning | SLC | Kane | 80 min |
| Aug 14, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 45 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.